MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Pumping Stopped (1503); Use of Device Problem (1670); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: dtmb1qq icd implanted (b)(6) 2025.Additional products: d1: heartware ventricular assist system controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 31-jan-2024 serial #: (b)(6); d9: no.H3: no h4: mfg date: 03-jan-2023 h5: no.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a review of log file data revealed a motor start event with parameters outside of the typical range.It was also reported that the ventricular assist device (vad) exhibited high power, and the patient experienced multiple pump stops due to double power disconnects.The vad coordinator reported that the patient is elderly and likely performs double power disconnects while changing power supplies, resulting in pump stops.The vad and controller remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Additional product: serial# (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: the ventricular assist device (vad) (b)(6) and the controller ((b)(6)) were not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed one (1) vad disconnect alarm logged on (b)(6) 2025 at 22:55:03, indicating a physical disconnection of the driveline from the controller.Review of the event file and available motor start report revealed two (2) motor start events recorded on (b)(6) 2025 at 09:07:34 and (b)(6) 2025 at 22:57:20, in which parameters were atypical.No anomalies were found involving (b)(6) within the analyzed period.As a result, the reported atypical motor start events and reported vad stop event was confirmed.Log file analysis revealed no controller power-up events, indicating a loss of power or double disconnection of power sources to the controller, within the analyzed period.As a result, the reported double disconnect event was not confirmed.However, the reported double disconnect event was likely refers to the vad stop event.In addition, log file analysis revealed power consumption was within normal operating range during the analyzed period.As a result, the reported high power event was not confirmed; however, the reported h igh power event likely refers to the atypical motor start event.Based on risk documentation, the most likely root cause of atypical motor start parameters may be attributed, but not limited, to outer shroud contact that creates more friction at the housing to imp eller interface during pump startup.The most likely root cause of the vad disconnect alarm, correlating the reported vad stop event, can be attributed to a physical disconnection of the driveline from the controller, as described in the reported event details.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23832282
Report Number3007042319-2025-02532
Device Sequence Number5080480
Product Code DSQ
UDI-Device Identifier00888707003261
UDI-Public(01)00888707003261(17)201231
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6935M62 ICD, 5076-52 LEAD, 5076-52 LEAD
Patient Age79 YR
Patient SexMale